MAUDE Adverse Event Report: ARTHREX, INC. FIBULOCK IMPLANT SYSTEM, STERILE; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

ARTHREX, INC. FIBULOCK IMPLANT SYSTEM, STERILE; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number FIBULOCK IMPLANT SYSTEM, STERILE
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 10/10/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The retrieved portion of the device was reported to have been discarded.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that during an ankle fx procedure, as the surgeon was inserting the guidewire that's included in the fibulock implant system, ar-8793ds, the gold tip broke off.The tip was unable to be retrieved from the patient as it was lodged within the bone canal.As the surgeon attempted to insert the fibluock nail, he found difficulty reaming past the broken fragment.He was eventually able to push the fragment to the side and insert the fibulock nail.A delay of approximately 20 min incurred due to the broken fragment.

Brand Name
FIBULOCK IMPLANT SYSTEM, STERILE
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key9289814
Report Number1220246-2019-01401
Device Sequence Number19376331
Product Code HSB
UDI-Device Identifier00888867303041
UDI-Public00888867303041
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K173656
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2024
Device Model NumberFIBULOCK IMPLANT SYSTEM, STERILE
Device Catalogue NumberAR-8973DS
Device Lot Number10342579
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/16/2019
Initial Report FDA Received Date11/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;